Alert archive / Montana / Winter Storm Warnings in 2006
Winter Storm Warning 6, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Jan 31, 2006, 1:22 PM PST for Clearwater County, Idaho County, Idaho; 9 counties in Montana. It took effect at Jan 31, 2006, 7:00 PM PST. It was in force for 18 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2006, 1:22 PM PST (21:22 UTC)
- In effect from
- Jan 31, 2006, 7:00 PM PST
- Expired
- Feb 1, 2006, 1:03 PM PST
- In force
- 18 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 38 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 5:00 AM PST | HEAVY SNOW 6 | 10 Nw Haugan, MT | SNOTEL AND LOOKOUT PASS SKI RESORT REPORTED 6 INCHES NEW SNOW IN 12 HOURS. |
| Feb 1, 5:00 AM PST | HEAVY SNOW 7 | 20 Ene Headquarters, ID | SNOTEL SITES IN CLEARWATER MOUNTAINS REPORT 12 HOUR TOTALS OF 6 TO 9 INCHES OF NEW SNOW. |
| Feb 1, 8:00 AM PST | HEAVY SNOW 8 | 15 Nne Trout Creek, MT | 4 TO 8 INCHES OF NEW SNOW IN LINCOLN COUNTY FROM SNOTEL REPORTS. |
| Feb 1, 9:00 AM PST | HEAVY SNOW 14 | Lost Trail Pass, MT | SNOTEL AND LOST TRAIL PASS SKI RESORT REPORTED 8 TO 14 INCHES OF NEW SNOW. |
| Feb 1, 11:00 AM PST | HEAVY SNOW 8 | 10 W Lolo Hot Springs, MT | SNOTEL SITES IN SOUTHERN CLEARWATER MOUNTAINS AND BITTERROOT RANGE REPORTED 7 TO 8 INCHES OF NEW SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 312132 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 222 PM MST TUE JAN 31 2006 .A POWERFUL PACIFIC JET STREAM WILL PLOW INTO THE PACIFIC NORTHWEST THIS AFTERNOON. THIS STORM SYSTEM WILL RACE EASTWARD TONIGHT AND WEDNESDAY MORNING AND BRING HEAVY MOUNTAIN SNOWS TO NORTH CENTRAL IDAHO AND WESTERN MONTANA LATE TONIGHT THROUGH THE DAY WEDNESDAY. STRONG SOUTHWEST TO WEST WINDS WILL ALSO ACCOMPANY THIS SYSTEM WITH AREAS OF BLOWING AND DRIFTING SNOW IN THE MOUNTAINS. IDZ005-006-010400- /O.UPG.KMSO.WS.A.0007.060201T0300Z-060201T1800Z/ /O.NEW.KMSO.WS.W.0006.060201T0300Z-060202T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 122 PM PST TUE JAN 31 2006 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST WEDNESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MTZ006-010400- /O.UPG.KMSO.WS.A.0007.060201T0600Z-060201T1800Z/ /O.NEW.KMSO.WS.W.0006.060201T0600Z-060202T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 222 PM MST TUE JAN 31 2006 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST WEDNESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MTZ001-004-010400- /O.UPG.KMSO.WS.A.0007.060201T0600Z-060202T0000Z/ /O.NEW.KMSO.WS.W.0006.060201T0600Z-060202T0000Z/ KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 222 PM MST TUE JAN 31 2006 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST WEDNESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MTZ002-043-010400- /O.UPG.KMSO.WS.A.0007.060201T0900Z-060202T0000Z/ /O.NEW.KMSO.WS.W.0006.060201T0600Z-060202T0000Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 222 PM MST TUE JAN 31 2006 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST WEDNESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ON RIDGES AND OPEN AREAS CAUSING BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ IDZ009-010-010400- /O.NEW.KMSO.SN.Y.0007.060201T0600Z-060201T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 222 PM MST TUE JAN 31 2006 ...SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES WITH UP TO 9 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY MID DAY WEDNESDAY. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WILL CAUSE LOCAL BLOWING AND DRIFTING SNOW OVER HIGHER MOUNTAIN PASSES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
4 follow-up statements
000 WWUS45 KMSO 010329 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 829 PM MST TUE JAN 31 2006 .A POWERFUL PACIFIC STORM IS PUSHING ACROSS THE PACIFIC NORTHWEST THIS EVENING. THIS STORM SYSTEM WILL RACE EASTWARD TONIGHT AND WEDNESDAY MORNING AND BRING HEAVY MOUNTAIN SNOWS TO NORTH CENTRAL IDAHO AND WESTERN MONTANA LATE TONIGHT THROUGH THE DAY WEDNESDAY. STRONG SOUTHWEST TO WEST WINDS WILL ALSO ACCOMPANY THIS SYSTEM WITH AREAS OF BLOWING AND DRIFTING SNOW IN THE MOUNTAINS. IDZ005-006-011130- /O.CON.KMSO.WS.W.0006.000000T0000Z-060202T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 729 PM PST TUE JAN 31 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MTZ001-002-004-006-043-011130- /O.CON.KMSO.WS.W.0006.060201T0600Z-060202T0000Z/ KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 829 PM MST TUE JAN 31 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ IDZ009-010-011130- /O.CON.KMSO.SN.Y.0007.060201T0600Z-060201T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 829 PM MST TUE JAN 31 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY ABOVE 4000 FEET... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES WITH UP TO 9 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY MID DAY WEDNESDAY. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WILL CAUSE LOCAL BLOWING AND DRIFTING SNOW OVER HIGHER MOUNTAIN PASSES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 011040 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 340 AM MST WED FEB 1 2006 .A POWERFUL PACIFIC STORM SYSTEM IS CURRENTLY MOVING THROUGH CENTRAL WASHINGTON STATE. THIS SYSTEM WILL RACE EASTWARD THIS MORNING AND CONTINUE TO BRING HEAVY MOUNTAIN SNOWS AND STRONG WINDS TO NORTH CENTRAL IDAHO AND WESTERN MONTANA THROUGH THE DAY. SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS 40 MPH WITH BE COMMON TODAY IN PASS AREAS AND IN EXPOSED AREAS. AREAS OF BLOWING AND DRIFTING SNOW IS LIKELY THROUGH THIS EVENING. IDZ005-006-012245- /O.CON.KMSO.WS.W.0006.000000T0000Z-060202T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 240 AM PST WED FEB 1 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY THIS EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW. $$ MTZ001-002-004-006-043-012245- /O.CON.KMSO.WS.W.0006.000000T0000Z-060202T0000Z/ KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 340 AM MST WED FEB 1 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY THIS EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW. $$ IDZ009-010-011800- /O.CON.KMSO.SN.Y.0007.000000T0000Z-060201T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 340 AM MST WED FEB 1 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING ABOVE 4000 FEET... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH UP TO 6 INCHES IN THE MOUNTAINS ABOVE 4000 FEET CAN BE EXPECTED BY MID DAY WEDNESDAY. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WILL CAUSE LOCAL BLOWING AND DRIFTING SNOW OVER HIGHER MOUNTAIN PASSES. $$
000 WWUS45 KMSO 011551 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 851 AM MST WED FEB 1 2006 IDZ009-010-011700- /O.CAN.KMSO.SN.Y.0007.000000T0000Z-060201T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 851 AM MST WED FEB 1 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. WIDESPREAD HEAVY MOUNTAIN SNOW HAS ENDED OVER LEMHI COUNTY THIS MORNING. THEREFORE THE SNOW ADVISORY ABOVE 4000 FEET HAS BEEN CANCELLED. HOWEVER...WITH STRONG WEST TO NORTHWEST WINDS AT THE HIGHER ELEVATIONS...SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE DAY. ADDITIONAL ACCUMULATIONS WILL BE LIGHT. $$ IDZ005-006-012200- /O.CON.KMSO.WS.W.0006.000000T0000Z-060202T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 751 AM PST WED FEB 1 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 4000 FEET... TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY THIS EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW. $$ MTZ001-002-004-006-043-012200- /O.CON.KMSO.WS.W.0006.000000T0000Z-060202T0000Z/ KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 851 AM MST WED FEB 1 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 4000 FEET... TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES IN THE HIGHER ELEVATIONS CAN BE EXPECTED BY THIS EVENING. SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH ON RIDGES AND OPEN AREAS WILL CAUSE BLOWING AND DRIFTING SNOW. $$
000 WWUS45 KMSO 012103 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 203 PM MST WED FEB 1 2006 IDZ005-006-MTZ001-002-004-006-043-012215- /O.CAN.KMSO.WS.W.0006.000000T0000Z-060202T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 103 PM PST WED FEB 1 2006 /203 PM MST WED FEB 1 2006/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. WIDESPREAD HEAVY SNOW HAS ENDED OVER THE CLEARWATER MOUNTAINS OF IDAHO AND ELEVATIONS ABOVE 4000 FEET IN WESTERN MONTANA. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. SCATTERED SNOW SHOWERS WILL CONTINUE OVERNIGHT...HOWEVER ADDITIONAL SNOW ACCUMULATIONS WILL BE LIGHT. BREEZY SOUTHWEST TO WEST WINDS WILL CONTINUE THIS EVENING...BUT WILL DECREASE LATER THIS EVENING AS THE PRESSURE GRADIENT RELAXES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 1:20 PM PST, 2 minutes earlier.
Area forecast discussion, Jan 31, 1:20 PM PST, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
220 PM MST TUE JAN 31 2006
.SHORT TERM...A POWERFUL PACIFIC STORM WILL MOVE ACROSS THE REGION
LATE TONIGHT AND WEDNESDAY. THIS STORM IS PACKING STRONG WINDS
ALOFT...CONSIDERABLE MOISTURE AND ENERGY TO PRODUCE PRECIPITATION.
THIS STORM IS SIMILAR TO PREVIOUS STORMS...BUT WITH MORE WIND AND
A MORE UNSTABLE ATMOSPHERE. NUMEROUS HEADLINES ISSUED...SEE
GTFWSWMSO AND GTFNPWMSO FOR DETAILS. THE GFS MODEL SEEMS TO HANDLE
OVERALL FEATURES WELL...BUT MAY NOT BE QUITE FAST ENOUGH WITH
SPEED. A COOL...MOIST AND UNSTABLE AIR MASS WILL LINGER WEDNESDAY
NIGHT.
.LONG TERM...PROGRESSIVE PATTERN WILL CONTINUE THROUGH EARLY
FRIDAY KEEPING SNOW IN THE FORECAST. ON FRIDAY A SURFACE AND UPPER
LEVEL RIDGE WILL BUILD INTO THE REGION AHEAD OF YET ANOTHER
PACIFIC SYSTEM FOR THE WEEKEND. THIS NEXT SYSTEM WILL BRING VALLEY
RAIN AND MOUNTAIN SNOW FOR SATURDAY THEN ALL SNOW BY SUNDAY AS A
COOLER AIRMASS MOVES IN BEHIND THIS SYSTEM. THE FORECAST FOR LATE
SUNDAY THROUGH TUESDAY IS A BIT SUSPECT AS THE EXTENDED MODELS
DIVERGE SIGNIFICANTLY DURING THIS TIME. THE GFS HAS CONTINUED THE
BEST RUN TO RUN CONSISTENCY SO CURRENT FORECAST IS TRENDED TOWARD
THIS DRIER SOLUTION. WILL CONTINUE TO MONITOR AND ADJUST AS
NECESSARY AS THE MODELS COME MORE IN LINE.
&&
.AVIATION...MOUNTAIN AND PASS OBSCURATIONS WILL INCREASE TONIGHT
AS A STRONG PACIFIC SYSTEM MOVES THROUGH. IN ADDITION STRONG
UPPER LEVEL WINDS WILL BE EXPERIENCED. PLEASE SEE APPROPRIATE
TAFS AND TWEBS FOR DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 11 PM TUESDAY TO 5 PM WEDNESDAY ABOVE
4000 FEET FOR KOOTENAI/CABINET REGION...WEST GLACIER REGION...
LOWER CLARK FORK REGION...BITTERROOT/SAPPHIRE MOUNTAINS...
POTOMAC/SEELEY LAKE REGION.
ID...WINTER STORM WARNING FROM 8 PM TUESDAY TO 5 PM WEDNESDAY ABOVE
4000 FEET FOR THE CLEARWATER MOUNTAINS.
WIND ADVISORY FROM 11 PM TUESDAY TO 5 AM WEDNESDAY FOR
GRANGEVILLE REGION...LOWER HELLS CANYON/SALMON RIVER REGION.
SNOW ADVISORY FROM 11 PM TUESDAY TO 11 AM WEDNESDAY ABOVE 4000
FEET FOR LEMHI COUNTY.
&&
SHORT TERM...BAUCK
LONG TERM...MEAD
AVIATION...BAUCKHazardous weather outlook, Jan 31, 5:05 AM PST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 605 AM MST TUE JAN 31 2006 IDZ005-006-MTZ001-002-004-006-043-312300- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 505 AM PST TUE JAN 31 2006 /605 AM MST TUE JAN 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FOR THE MOUNTAINS OF WESTERN MONTANA AND NORTH CENTRAL IDAHO TONIGHT...PLEASE SEE GTFWSWMSO FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WATCH CONTINUES TO BE IN EFFECT FOR THE MOUNTAINS OF WESTERN MONTANA AND NORTH CENTRAL IDAHO THROUGH WEDNESDAY...PLEASE SEE GTFWSWMSO FOR FURTHER DETAILS. IDZ007>010-MTZ003-005-007-312300- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- BUTTE/BLACKFOOT REGION- 505 AM PST TUE JAN 31 2006 /605 AM MST TUE JAN 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:55 AM PST | Winter Storm Watch | MSO | Clearwater, Idaho | 11 hr |
| Jan 31, 1:02 PM PST | Wind Advisory | MSO | Clearwater, Idaho | 16 hr |
| Jan 31, 1:22 PM PST | Snow Advisory | MSO | Lemhi | 18 hr |
Nearby
Winter Storm Warnings in Montana, 2006Winter Storm Warnings in Idaho, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.